Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 18, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 14, 2007, 3:28 PM CDT for Saint Louis County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2007, 3:28 PM CDT (20:28 UTC)
- Expired
- May 14, 2007, 4:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Saint Louis County, MN
The radar
The Duluth radar (KDLH), 86 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 3:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:38 PM CDT, 50 minutes earlier.
Area forecast discussion, May 14, 2:38 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE DULUTH MN 238 PM CDT MON MAY 14 2007 .MESOSCALE UPDATE... ...LARGE HAIL THREAT INCREASING IN DULUTH-SUPERIOR METRO AREA... SUPERCELL THUNDERSTORM NOW MOVING ESE ALONG HIGHWAY 53 TOWARD HERMANTOWN AND DULUTH. 2 INCH HAIL WAS RECENTLY REPORTED WITH THIS STORM IN TWIG. APPENDAGE AND MID LEVEL MESOCCYLONE AREA OF THIS STORM WILL TRACK ESEWD ALONG HIGHWAY 53 INTO DULUTH IF THIS STORM MAINTAINS ITS PRESENT MOVEMENT. THERE IS SOME CONCERN THAT AS THIS STORM CROSS THE LAKE BREEZE FRONT OVER WEST DULUTH THAT THE UPDRAFT MAY WEAKEN SOMEWHAT. HOWEVER... ELEVATED INSTABILITY OVER 3000 J/KG SEEMS TO SUGGEST THAT THIS STORM WILL HAVE THE POTENTIAL TO PRODUCE AT LEAST GOLFBALL SIZE HAIL IN HERMANTOWN AND DULUTH OVER THE NEXT HOUR. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. MILLER
Hazardous weather outlook, May 14, 5:04 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 504 AM CDT MON MAY 14 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-151030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 504 AM CDT MON MAY 14 2007 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. A LOW PRESSURE SYSTEM WILL TRACK EAST ACROSS THE UPPER MIDWEST TODAY AND TONIGHT...PRODUCING SCATTERED THUNDERSTORMS...SOME OF WHICH MAY SEVERE. THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL LINGER ACROSS NORTHWESTERN WISCONSIN THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. BERDES
In the hours before
Local storm report, May 14, 3:12 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
312 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL ALBORN 46.97N 92.58W
05/14/2007 M1.75 INCH SOUTHWEST ST. LOUI MN TRAINED SPOTTER
&&
TLONKAThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:27 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 63 min |
| May 14, 9:56 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 34 min |
| May 14, 10:09 AM CDT | Special Marine Warning | DLH | 36 min | |
| May 14, 10:46 AM CDT | Special Marine Warning | DLH | 59 min | |
| May 14, 10:56 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 34 min |
| May 14, 11:55 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 25 min |
| May 14, 3:04 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 26 min |
| May 14, 3:39 PM CDT | Special Marine Warning | DLH | 66 min | |
| May 14, 3:52 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 23 min |
| May 14, 4:14 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 46 min |
| May 14, 4:25 PM CDT | Special Marine Warning | DLH | 65 min | |
| May 14, 4:39 PM CDT | Special Marine Warning | DLH | 36 min | |
| May 14, 5:27 PM CDT | Special Marine Warning | DLH | 63 min | |
| May 14, 10:49 AM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 41 min |
| May 14, 4:53 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 52 min |
| May 14, 5:39 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron | 66 min |
| May 14, 5:43 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 47 min |
| May 14, 6:26 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield | 34 min |
| May 14, 6:39 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron | 36 min |
| May 14, 6:50 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 25 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.